Metrisability of two-dimensional projective structures

Robert Bryant The Mathematical Sciences Research Institute Maciej Dunajski University of Cambridge Michael Eastwood Australian National University

Differential Geometry mathscidoc:1609.10147

Journal of Differential Geometry, 83, (3), 465-499, 2009
We carry out the programme of R. Liouville [19] to construct an explicit local obstruction to the existence of a Levi–Civita connection within a given projective structure [..] on a surface. The obstruction is of order 5 in the components of a connection in a projective class. It can be expressed as a point invariant for a second order ODE whose integral curves are the geodesics of [..] or as a weighted scalar projective invariant of the projective class. If the obstruction vanishes we find the sufficient conditions for the existence of a metric in the real analytic case. In the generic case they are expressed by the vanishing of two invariants of order 6 in the connection. In degenerate cases the sufficient obstruction is of order at most 8.
No keywords uploaded!
[ Download ] [ 2016-09-11 20:28:21 uploaded by admin ] [ 423 downloads ] [ 0 comments ] [ Cited by 35 ]
@inproceedings{robert2009metrisability,
  title={METRISABILITY OF TWO-DIMENSIONAL PROJECTIVE STRUCTURES},
  author={Robert Bryant, Maciej Dunajski, and Michael Eastwood},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160911202821836054804},
  booktitle={Journal of Differential Geometry},
  volume={83},
  number={3},
  pages={465-499},
  year={2009},
}
Robert Bryant, Maciej Dunajski, and Michael Eastwood. METRISABILITY OF TWO-DIMENSIONAL PROJECTIVE STRUCTURES. 2009. Vol. 83. In Journal of Differential Geometry. pp.465-499. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160911202821836054804.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved